zbMATH — the first resource for mathematics

Existence of weak solutions to doubly degenerate diffusion equations. (English) Zbl 1249.35194
Summary: s: We prove existence of weak solutions to doubly degenerate diffusion equations \(\dot {u}=\Delta _pu^{m-1}+f\) (\(m,p\geq 2\)) by Faedo-Galerkin approximation for general domains and general nonlinearities. More precisely, we discuss the equation in an abstract setting, which allows to choose function spaces corresponding to bounded or unbounded domains \(\Omega \subset \mathbb {R}^n\) with Dirichlet or Neumann boundary conditions. The function \(f\) can be an inhomogeneity or a nonlinearity involving terms of the form \(f(u)\) or \(\text{div}(F(u))\). In the appendix, an introduction to weak differentiability of functions with values in a Banach space appropriate for doubly nonlinear evolution equations is given.

35K92 Quasilinear parabolic equations with \(p\)-Laplacian
35D30 Weak solutions to PDEs
37L65 Special approximation methods (nonlinear Galerkin, etc.) for infinite-dimensional dissipative dynamical systems
Full Text: DOI EuDML
[1] R.A. Adams: Sobolev Spaces. Academic Press, New Yorek-San Francisco-London, 1975.
[2] H.W. Alt, S. Luckhaus: Quasilinear elliptic-parabolic differential equations. Math. Z. 183 (1983), 311–341. · Zbl 0508.35046
[3] Ph. Benilan: Equations d’évolution dans un espace de Banach quelconque et applications. PhD. Thèse. Université de Paris XI, Orsay, 1972.
[4] E. DiBenedetto: Degenerate Parabolic Equations. Springer, New York, 1993. · Zbl 0794.35090
[5] M. Bonforte, G. Grillo: Super and ultracontractive bounds for doubly nonlinear evolution equations. Rev. Math. Iberoam. 22 (2006), 111–129. · Zbl 1103.35021
[6] Chen Caisheng: Global existence and L estimates of solution for doubly nonlinear parabolic equation. J. Math. Anal. Appl. 244 (2000), 133–146. · Zbl 0953.35074
[7] F. Cipriano, G. Grillo: Uniform bounds for solutions to quasilinear parabolic equations. J. Differ. Equations 177 (2001), 209–234. · Zbl 1036.35043
[8] J. I. Diaz, J. F. Padial: Uniqueness and existence of solutions in the BV t(Q) space to a doubly nonlinear parabolic problem. Publ. Math. Barcelona 40 (1996), 527–560. · Zbl 0872.35059
[9] N. Igbida, J.M. Urbano: Uniqueness for nonlinear degenerate problems. NoDEA, Nonlinear Differ. Equ. Appl. 10 (2003), 287–307. · Zbl 1024.35054
[10] A.V. Ivanov: Regularity for doubly nonlinear parabolic equations. J. Math. Sci. 83 (1997), 22–37. · Zbl 0876.73022
[11] E. Maitre: On a nonlinear compactness lemma in L p(0, T;B). IJMMS, Int. J. Math, Math. Sci. 27 (2003), 1725–1730. · Zbl 1032.46032
[12] J. Merker: Generalizations of logarithmic Sobolev inequalities. Discrete Contin. Dyn. Syst., Ser. S 1 (2008), 329–338. · Zbl 1152.35326
[13] J. Simon: Compact sets in the space L p(0, T;B). Ann. Mat. Pura. Appl., IV. Ser. 146 (1987), 65–96. · Zbl 0629.46031
[14] Z. Wu, J. Zhao, J. Yin, H. Li: Nonlinear Evolution Equations. World Scientific, Singapore, 2001.
[15] S. Zheng: Nonlinear Evolution Equations. CRC-Press/Chapman & Hall, Boca Raton, 2004. · Zbl 1085.47058
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.